Steer clear of these medicines to avoid heavy bleeding

  • ANI, Washington
  • Updated: Jul 16, 2015 19:34 IST
Consuming antidepressants and painkillers together can cause heavy bleeding. (Shutterstock photo)

Consuming antidepressants and common painkillers at the same time can lead to increased risk of bleeding.

A team of researchers based in Korea compared the risk of bleeding among patients treated with antidepressants with and without non-steroidal anti-inflammatory drugs (NSAIDs), and suggested that special attention was needed when patients use both these classes of drugs together.

They found no statistically meaningful differences in risk of bleeding between different types of antidepressant drugs, or with age. Being male was the most common factor for a higher risk of bleeding with combined use of antidepressants and NSAIDs.

The addition of NSAIDs to antidepressant treatment increased the risk of intracranial haemorrhage within 30 days of the combination starting, especially in men, the authors concluded.

The study is published in The BMJ.

From Around the Web
Sponsored by Revcontent

also read

Thickening of neck artery could imply early onset of mental disorders
Show comments